Texas, 2022

Drought in Texas, August 1 to 31, 2022

August 1 to 31, 2022 · NWS FWD · 35 events in 35 counties and zones

Severe to exceptional drought conditions affected much of North and Central Texas for the entire month of August. Some improvement was seen by the end of the month after beneficial rainfall was received during the second half of August.

Where it happened

Every event with a place to put it; 35 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
35

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS FWD wrote it up.

Severe to exceptional drought conditions affected much of North and Central Texas for the entire month of August. Some improvement was seen by the end of the month after beneficial rainfall was received during the second half of August.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before the first event at Jul 31, 11:25 PM CST, 35 minutes earlier.

Area forecast discussion, Jul 31, 11:25 PM CST, 35 minutes before
Area Forecast Discussion
National Weather Service Fort Worth TX
1225 AM CDT Mon Aug 1 2022

...New Short Term, Aviation...

.SHORT TERM... /NEW/
/Early This Week/

One last hurrah for spotty light showers and an isolated rumble of
thunder will be maintained across our eastern Red River counties
east of I-35 this morning, with a seabreeze boundary providing a
focus for isolated convective chances across the Lower Brazos and
Trinity Valley areas later this afternoon and through sunset this
evening. An evolving broad longwave trough develops from the Lower
MS Valley to the Southeast CONUS through mid week. This will
allow for an upper high to refocus across the Desert Southwest
states, with it's eastern reach impacting our forecast area.
Increasing lee-side surface pressure falls will establish a hot
and breezy environment across North and Central TX for the early
half of the work week.

With the ridge strengthening tonight and Tuesday, all rain bets
will be off for our area. Instead, we'll be treated to a
continuation of above normal highs from the upper 90s to 105
across the area with sultry nights with low temperatures hard-
pressed to fall below 80 degrees across many areas. Just your
typical early August/late Summer feel across North and Central
TX.

It appears we'll mix out well enough to avoid any heat highlights
for today, but that could be changing as we move into Tuesday and
mid week. The hot, breezy, and dry conditions will also result in
the continuation of elevated-high fire weather conditions the next
few afternoons for all but the more humid region of East TX. With
wind speeds still on the marginal side, we'll forgo any Red Flag
highlights and go with a strongly worded Grass Fire Danger
Statement for this afternoon. Continue with normal preparations
for both the heat and fire danger as you begin your work week.

05/Marty

&&

.LONG TERM... /Issued 236 PM CDT Sun Jul 31 2022/
/Monday night through Sunday/

The center of the mid-level ridge will move to near the Four Corners
through the week with a gradual shift to the Central High Plains on
the weekend. The combination of strong subsidence under the ridge
and a constant fetch of Gulf Moisture will result in mostly
clear, hot, humid and rain-free weather across North and Central
Texas through the week. High temperatures will likely exceed 100
degrees with heat index values a few degrees higher. A Heat
Advisory will probably be necessary for most if not all of the
forecast area Tuesday though Thursday. There will not be much
relief from the heat overnight with lows from the mid 70s to the
lower 80s.

An ever so slight cool down is expected Friday through Sunday with
the center of the ridge shifting northeastward to the Central
High Plains and weak easterly wave setting up across the
southeast. This pattern will result in a better surge of moisture
and at least a few showers and storms Friday through Sunday with
the best chances across the southeast zones in the afternoon. Even
though temperatures may be slightly cooler, the increase in
moisture will keep afternoon heat index values near or above 104.

The fire threat will remain elevated through Thursday with daytime
mixing and excessive heat allowing afternoon relative humidity to
fall below 30 percent in many locations. Luckily, sustained wind
speeds Tuesday through Thursday should remain at or below 15 mph,
but occasional gusts around 20 mph will still be likely.

79

&&

.AVIATION... /NEW/
/06z TAFs/

Challenges/Concerns: Minor with regard to wind direction/speeds.

VFR with FEW-SCT250 expected the next 24-30 hrs. Can't rule out a
some spotty late day Cu between 070-090, but nothing of impact to
commercial aviation. Scattered -RA/-SHRA along with isolated TS
may present marginal impacts primarily to the BYP corner post and
EBND traffic, with a shift to the CQY corner post and SBND
traffic with any isolated -SHRA/TS with a seabreeze front moving
northwest from the Upper TX coast/NW GoM between 20z and 02z.

Southerly surface winds will prevail at 12-15 kts with occasional
gusts in excess of 20 kts, with the typical diurnal and nocturnal
trends to SE and SW respectively.

05/Marty

&&

.PRELIMINARY POINT TEMPS/POPS...
Dallas-Ft. Worth    82 102  82 103  82 /   0   0   0   0   0
Waco                79 102  79 102  79 /   0   0   0   0   0
Paris               78  95  77  99  78 /  20  20   5   5   0
Denton              81 100  81 102  80 /   5   5   5   0   0
McKinney            80  99  80 101  79 /  10  10   5   0   0
Dallas              82 102  83 102  82 /   0   0   0   0   0
Terrell             79 100  79 101  78 /   5   5   5   5   0
Corsicana           77  99  78 101  78 /   0   5   5   5   0
Temple              76 101  76 101  76 /   0   5   5   0   0
Mineral Wells       79 103  78 103  78 /   0   0   0   0   0

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
None.
&&
Hazardous weather outlook, Jul 31, 5:14 PM CST, 6 hours 46 minutes before
Hazardous Weather Outlook
National Weather Service Fort Worth TX
614 PM CDT Sun Jul 31 2022

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011130-
Montague-Cooke-Grayson-Fannin-Lamar-Young-Jack-Wise-Denton-Collin-
Hunt-Delta-Hopkins-Stephens-Palo Pinto-Parker-Tarrant-Dallas-
Rockwall-Kaufman-Van Zandt-Rains-Eastland-Erath-Hood-Somervell-
Johnson-Ellis-Henderson-Comanche-Mills-Hamilton-Bosque-Hill-Navarro-
Freestone-Anderson-Lampasas-Coryell-Bell-McLennan-Falls-Limestone-
Leon-Milam-Robertson-
614 PM CDT Sun Jul 31 2022

This Hazardous Weather Outlook is for North and Central Texas.

.DAY ONE...Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

Hot, dry and rain-free weather will keep the threat for wildfires
elevated through the end of the week.

There is a low chance for storms across Southeast Texas on Friday and
Saturday.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

35 drought. Local standard time, as filed.

Drought, Anderson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Anderson forecast zone
Reported by
Drought Monitor
Coordinates
31.813, -95.653 (the zone’s center; the record gives no point)

Severe to exceptional drought conditions affected the county but showed some improvement by the end of the month.

Drought, Bell

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Bell forecast zone
Reported by
Drought Monitor
Coordinates
31.038, -97.478 (the zone’s center; the record gives no point)

Severe to exceptional drought conditions affected the county through the end of the month.

Drought, Bosque

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Bosque forecast zone
Reported by
Drought Monitor
Coordinates
31.900, -97.634 (the zone’s center; the record gives no point)

Extreme to exceptional drought conditions affected the county for the entire month.

Drought, Collin

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Collin forecast zone
Reported by
Drought Monitor
Coordinates
33.188, -96.572 (the zone’s center; the record gives no point)

Extreme to exceptional drought conditions affected the county but showed some improvement by the end of the month.

Drought, Comanche

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Comanche forecast zone
Reported by
Drought Monitor
Coordinates
31.948, -98.558 (the zone’s center; the record gives no point)

Extreme drought conditions affected the county through the end of the month.

Drought, Cooke

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Cooke forecast zone
Reported by
Drought Monitor
Coordinates
33.639, -97.213 (the zone’s center; the record gives no point)

Severe to extreme drought conditions affected the county but showed slight improvement by the end of the month.

Drought, Coryell

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Coryell forecast zone
Reported by
Drought Monitor
Coordinates
31.391, -97.799 (the zone’s center; the record gives no point)

Exceptional drought conditions affected the county for the entire month.

Drought, Eastland

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Eastland forecast zone
Reported by
Drought Monitor
Coordinates
32.327, -98.832 (the zone’s center; the record gives no point)

Extreme to exceptional drought conditions affected the county through the end of the month.

Drought, Ellis

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Ellis forecast zone
Reported by
Drought Monitor
Coordinates
32.348, -96.794 (the zone’s center; the record gives no point)

Extreme to exceptional drought conditions affected the county but showed some improvement by the end of the month.

Drought, Erath

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Erath forecast zone
Reported by
Drought Monitor
Coordinates
32.236, -98.218 (the zone’s center; the record gives no point)

Extreme to exceptional drought conditions affected the county through the end of the month.

Drought, Falls

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Falls forecast zone
Reported by
Drought Monitor
Coordinates
31.253, -96.936 (the zone’s center; the record gives no point)

Severe to exceptional drought conditions affected the county but showed slight improvement by the end of the month.

Drought, Fannin

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Fannin forecast zone
Reported by
Drought Monitor
Coordinates
33.594, -96.107 (the zone’s center; the record gives no point)

Severe to extreme drought conditions affected the county but showed some improvement by the end of the month.

Drought, Freestone

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Freestone forecast zone
Reported by
Drought Monitor
Coordinates
31.705, -96.149 (the zone’s center; the record gives no point)

Severe to exceptional drought conditions affected the county but showed slight improvement by the end of the month.

Drought, Grayson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Grayson forecast zone
Reported by
Drought Monitor
Coordinates
33.627, -96.678 (the zone’s center; the record gives no point)

Severe to extreme drought conditions affected the county but showed some improvement by the end of the month.

Drought, Hamilton

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Hamilton forecast zone
Reported by
Drought Monitor
Coordinates
31.705, -98.111 (the zone’s center; the record gives no point)

Extreme to exceptional drought conditions affected the county through the end of the month.

Drought, Henderson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Henderson forecast zone
Reported by
Drought Monitor
Coordinates
32.212, -95.854 (the zone’s center; the record gives no point)

Severe to exceptional drought conditions affected the county but showed some improvement by the end of the month.

Drought, Hill

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Hill forecast zone
Reported by
Drought Monitor
Coordinates
31.991, -97.132 (the zone’s center; the record gives no point)

Severe to extreme drought conditions affected the county through the end of the month.

Drought, Hood

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Hood forecast zone
Reported by
Drought Monitor
Coordinates
32.430, -97.832 (the zone’s center; the record gives no point)

Severe to exceptional drought conditions affected the county through the end of the month.

Drought, Hunt

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Hunt forecast zone
Reported by
Drought Monitor
Coordinates
33.124, -96.085 (the zone’s center; the record gives no point)

Severe to exceptional drought conditions affected the county but showed some improvement by the end of the month.

Drought, Johnson

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Johnson forecast zone
Reported by
Drought Monitor
Coordinates
32.379, -97.366 (the zone’s center; the record gives no point)

Severe to exceptional drought conditions affected the county but showed some improvement by the end of the month.

Drought, Lamar

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Lamar forecast zone
Reported by
Drought Monitor
Coordinates
33.667, -95.571 (the zone’s center; the record gives no point)

Severe to extreme drought conditions affected the county through the end of the month.

Drought, Lampasas

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Lampasas forecast zone
Reported by
Drought Monitor
Coordinates
31.196, -98.241 (the zone’s center; the record gives no point)

Extreme to exceptional drought conditions affected the county through the end of the month.

Drought, Limestone

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Limestone forecast zone
Reported by
Drought Monitor
Coordinates
31.546, -96.580 (the zone’s center; the record gives no point)

Severe to exceptional drought conditions affected the county but showed slight improvement by the end of the month.

Drought, McLennan

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
McLennan forecast zone
Reported by
Drought Monitor
Coordinates
31.552, -97.202 (the zone’s center; the record gives no point)

Extreme to exceptional drought conditions affected the county through the end of the month.

Drought, Milam

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Milam forecast zone
Reported by
Drought Monitor
Coordinates
30.786, -96.977 (the zone’s center; the record gives no point)

Severe to extreme drought conditions affected the county but showed some improvement by the end of the month.

Drought, Mills

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Mills forecast zone
Reported by
Drought Monitor
Coordinates
31.495, -98.595 (the zone’s center; the record gives no point)

Extreme drought conditions affected the county through the end of the month.

Drought, Montague

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Montague forecast zone
Reported by
Drought Monitor
Coordinates
33.676, -97.725 (the zone’s center; the record gives no point)

Severe to exceptional drought conditions affected the county but showed some improvement by the end of the month.

Drought, Navarro

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Navarro forecast zone
Reported by
Drought Monitor
Coordinates
32.047, -96.472 (the zone’s center; the record gives no point)

Severe to exceptional drought conditions affected the county through the end of the month.

Drought, Palo Pinto

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Palo Pinto forecast zone
Reported by
Drought Monitor
Coordinates
32.753, -98.313 (the zone’s center; the record gives no point)

Severe to exceptional drought conditions affected the county through the end of the month.

Drought, Parker

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Parker forecast zone
Reported by
Drought Monitor
Coordinates
32.778, -97.805 (the zone’s center; the record gives no point)

Severe to exceptional drought conditions affected the county through the end of the month.

Drought, Rockwall

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Rockwall forecast zone
Reported by
Drought Monitor
Coordinates
32.898, -96.408 (the zone’s center; the record gives no point)

Severe to exceptional drought conditions affected the county but showed some improvement by the end of the month.

Drought, Somervell

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Somervell forecast zone
Reported by
Drought Monitor
Coordinates
32.222, -97.774 (the zone’s center; the record gives no point)

Severe to exceptional drought conditions affected the county through the end of the month.

Drought, Stephens

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Stephens forecast zone
Reported by
Drought Monitor
Coordinates
32.736, -98.836 (the zone’s center; the record gives no point)

Severe to extreme drought conditions affected the county through the end of the month.

Drought, Tarrant

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Tarrant forecast zone
Reported by
Drought Monitor
Coordinates
32.772, -97.291 (the zone’s center; the record gives no point)

Severe to exceptional drought conditions affected the county but showed some improvement by the end of the month.

Drought, Wise

When
August 1, 12:00 AM CST to August 31, 11:59 PM CST
Where
Wise forecast zone
Reported by
Drought Monitor
Coordinates
33.216, -97.654 (the zone’s center; the record gives no point)

Severe to extreme drought conditions affected the county but showed some improvement by the end of the month.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2022Every state in 2022This day in weather historyWarnings in Texas, August 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1054781, 1054793, 1054801, 1054823, 1054824, 1054826, 1054827, 1054828, 1054829, 1054830, 1054831, 1054832, 1054833, 1054834, 1054839, 1054840, 1054844, 1054845, 1054846, 1054847, 1054848, 1054850, 1054852, 1054853, 1054855, 1054856, 1054858, 1054863, 1054864, 1054865, 1054866, 1054867, 1054868, 1054869, 1054870.